Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 362, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2005, 4:11 AM CDT for Stutsman County, North Dakota. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2005, 4:11 AM CDT (09:11 UTC)
- Expired
- Sep 3, 2005, 5:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 130 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:15 AM CDT | HAIL 1 | Streeter, ND | LARGE HAIL FELL FROM 415 AM TO 425 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 030912 SVRBIS NDC093-031015- /O.NEW.KBIS.SV.W.0362.050903T0911Z-050903T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 515 AM CDT * AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED NEAR STREETER...OR ABOUT 36 MILES SOUTHWEST OF JAMESTOWN...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF WINDSOR AROUND 455 AM CDT 7 MILES NORTHWEST OF SYDNEY AROUND 510 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4701 9945 4664 9945 4664 9845 4679 9845 $$ ABELING
1 follow-up statement
000 WWUS53 KBIS 031001 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 501 AM CDT SAT SEP 3 2005 NDC093-031015- /O.CON.KBIS.SV.W.0362.000000T0000Z-050903T1015Z/ STUTSMAN ND- 501 AM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR SOUTHERN STUTSMAN COUNTY... AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF BUCHANAN TO MILLARTON...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF JAMESTOWN TO 18 MILES SOUTH OF JAMESTOWN... MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... YPSILANTI AND JAMESTOWN AROUND 510 AM CDT SPIRITWOOD AND SPIRITWOOD LAKE AROUND 515 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4706 9944 4664 9945 4664 9845 4711 9850 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:45 AM CDT, 26 minutes earlier.
Area forecast discussion, Sep 3, 3:45 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SAT SEP 3 2005 .SHORT TERM...THROUGH MONDAY NIGHT ONGOING DEEP MOIST CONVECTION SOUTH AND EAST OF BISMARCK WILL NEED TO BE ACCOUNTED FOR AT LEAST THROUGH THE MORNING HOURS TODAY. ACTIVITY SHOULD HAVE SHIFTED EAST AND OUT BY NOON WITH AXIS OF MID LEVEL RIDGE NOSING THROUGH THE FORECAST AREA. SUNSHINE AND SOUTH/SOUTHEAST WIND...ALONG WITH THERMAL RIDGE ...WILL PUSH HIGHS INTO THE 90S WEST FOR A VERY WARM EARLY SEPTEMBER DAY. TEMPERATURE CONCERN EAST IS RESIDUAL CLOUDCOVER. AREA COMES UNDER SOUTHWEST FLOW ALOFT...AND WITH SURFACE FEATURES NEARBY LATER SUNDAY PATTERN BECOMES MORE CONDUCIVE TO STORM DEVELOPMENT. QUESTION WILL BE WHETHER THE CAP CAN BE BROKEN. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT... A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WILL EXPAND THE CHC OF THUNDERSTORMS FOR THURSDAY...THURSDAY NIGHT INTO FRIDAY. OTHERWISE JUST MINOR CHANGES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/WAA
Hazardous weather outlook, Sep 2, 4:48 AM CDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 57 min |
| Sep 2, 8:32 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 43 min |
| Sep 3, 1:33 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 57 min |
| Sep 3, 3:40 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 3, 3:49 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 56 min |
| Sep 3, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 67 min |
| Sep 3, 5:12 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 33 min |
| Sep 3, 5:34 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.